Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 37, NWS North Platte, NE

June 3, 2020Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2020, 5:04 PM CDT for Holt County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2020, 5:04 PM CDT (22:04 UTC)
Expired
Jun 3, 2020, 5:30 PM CDT
In force
26 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Holt County, NE

The radar

The Sioux Falls radar (KFSD), 179 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 2:05 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2020-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2020-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

460 
WUUS53 KLBF 032204
SVRLBF
NEC089-032230-
/O.NEW.KLBF.SV.W.0037.200603T2204Z-200603T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
504 PM CDT Wed Jun 3 2020

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  East central Holt County in north central Nebraska...

* Until 530 PM CDT.

* At 504 PM CDT, a severe thunderstorm was located 11 miles north of
  Page, or 16 miles northeast of O'Neill, moving southeast at 45 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  east central Holt County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4251 9850 4267 9840 4265 9830 4243 9830
      4242 9831
TIME...MOT...LOC 2204Z 295DEG 40KT 4256 9836 

HAIL...1.75IN
WIND...60MPH
 
$$

Gomez
2 follow-up statements
961 
WWUS53 KLBF 032216
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
516 PM CDT Wed Jun 3 2020

NEC089-032230-
/O.CON.KLBF.SV.W.0037.000000T0000Z-200603T2230Z/
Holt NE-
516 PM CDT Wed Jun 3 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EAST CENTRAL HOLT COUNTY...

At 516 PM CDT, a severe thunderstorm was located 10 miles southwest
of Verdigre, or 23 miles east of O'neill, moving southeast at 45 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of east
central Holt County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4251 9850 4267 9840 4265 9830 4243 9830
      4242 9831
TIME...MOT...LOC 2216Z 295DEG 40KT 4250 9819 

HAIL...1.75IN
WIND...60MPH
 
$$

Gomez
672 
WWUS53 KLBF 032221
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
521 PM CDT Wed Jun 3 2020

NEC089-032231-
/O.EXP.KLBF.SV.W.0037.000000T0000Z-200603T2230Z/
Holt NE-
521 PM CDT Wed Jun 3 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOLT COUNTY WILL
EXPIRE AT 530 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Nebraska.

LAT...LON 4251 9850 4267 9840 4265 9830 4243 9830
      4242 9831
TIME...MOT...LOC 2221Z 295DEG 40KT 4248 9813 

$$

Gomez

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:49 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 3, 3:49 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
349 PM CDT Wed Jun 3 2020

.SYNOPSIS...
Issued at 348 PM CDT Wed Jun 3 2020

Towering cumulus and isolated thunderstorms have developed across
north central Nebraska where a few strong to severe storms have
developed. Other towering cumulus developing along a north to south
surface trough in the western Sandhills. Temperatures reaching the
upper 80s most locations.

&&

.SHORT TERM...(This evening through Thursday night)
Issued at 348 PM CDT Wed Jun 3 2020

Strong to severe thunderstorms will be ongoing early this evening.
The latest SPC day 1 outlook has a slight risk for severe storms
across all of western and north central Nebraska this evening. 0-6km
bulk shear 35-45kt and SBCAPES as high as 2000-3000 J/KG available
as storms develop. An eastward push of drier air ongoing from the
panhandle into the wester Sandhills as a focus for storm initiation
this afternoon as well. The NAM and GFS both show a mid level
disturbance now reaching the northwest Sandhills and moving eastward
into this evening. The HREF and NAMNest both show increasing
thunderstorm growth from eastern Cherry southwest across west
central and southwest Nebraska by 23Z with upscale growth
southeastward through mid evening. With limited turning of winds
surface and aloft and moderate to strong deep layer shear, storm
mode favors at least a few linear lines of storms to develop late
this afternoon and evening. Scattered coverage of storms is likely
across the southeast half of the area this evening. Large hail and
damaging winds will be the main threat. Isolated very large hail to
2 inches diameter hail is also possible. Discrete storms which form
will also be capable of a brief tornado before storms develop into a
linear line. Storms should exit eastern areas by0 3Z to 04Z.

On Thursday, in the wake of the disturbance crossing the region this
evening, Thursday morning and early afternoon look to be free of any
shower or thunderstorms. There is a disturbance moving across South
Dakota during the morning and early afternoon which should stay
north of the area. As the trough/disturbance approaches the mid-
missouri valley, thunderstorms should initiate and may develop in
the northeast counties late afternoon and evening. The SPC day2
outlook has adjusted to move the slight risk area further northeast
to include only areas north of Valentine through O'Neill. Storms
initiating in the higher terrain of WY and CO will move east for a
few storms possibly making it into the far western Sandhills late
afternoon. Isolated showers and storms possible in the west and
south during the evening, with again slightly better chances in the
northeast. A cold front to drop south through the area overnight.

.LONG TERM...(Friday through Wednesday)
Issued at 348 PM CDT Wed Jun 3 2020

For Friday and Saturday, the upper ridge will amplify and build
eastward into the Missouri and Central Mississippi Valley.
Meanwhile, a closed low over southern CA and rather deep upper
trough will extend across the northwestern U.S on Friday. The cold
front will stall and become nearly stationary near the Kansas border
Friday afternoon with a moist upslope flow across NE.
Storms in the evening may move into the west and possibly north of
the boundary in central Nebraska. Increasing chances and coverage
expected after midnight, mainly north central.

ON Saturday, the GFS breaks down the upper ridge as the upper trough
advances east. Thunderstorm chances increase Sat. into Sat.
evening across the area. As the main disturbance moves through
Saturday into Saturday night, POPS are as high as 40-50 percent
Saturday aftn and evening. deep layer shear will be quite strong at
50 to 60KT. Surface winds will be southeast at 20 to 30 mph, so
turning winds with height suggest strong to severe storms are
possible.

Sunday into Monday looks fairly dry with a southerly surface flow.
An upper trough persists across western U.S. and a large upper ridge
axis will extend across the Mississippi Valley. Highs will remain in
the upper 80s to lower 90s. Although an amplified southwest flow
aloft will exist, storm chances appear limited, with just a slight
chance of storms across nctrl NE Sunday night and again Monday aftn.
Highs Sunday low to mid 90s and Monday 85 to 90.

Better chances for thunderstorms Monday night into Tuesday. The
upper trough across the Rockies will advance toward the Central and
Northern Plains and push a Pacific cold front into the area Monday
or Monday night. Highs are forecast to cool into the upper 60s to
mid 70s Tuesday and low to mid 70s Wednesday. Showers and
thunderstorms are again possible as the upper flow become more
zonal.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1244 PM CDT Wed Jun 3 2020

VFR conditions are expected through this evening across western and
north central Nebraska. However, thunderstorms are expected to
develop by mid to late afternoon and evening. Erratic strong winds
and large hail are likely with these storms. Best timing for
thunderstorms to impact both KVTN and KLBF will be between 03/23Z
and 04/04Z. Storms move out by mid to late evening with quiet
conditions returning for the overnight period.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Boatwright
Hazardous weather outlook, Jun 3, 3:47 PM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
347 PM CDT Wed Jun 3 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-042100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
347 PM CDT Wed Jun 3 2020 /247 PM MDT Wed Jun 3 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated to scattered severe thunderstorms will continue through
late this afternoon and evening. Large hail, possibly 2 inches in
diameter or greater, and damaging winds are possible with these
storms. A tornado is possible for locations northeast of a line
from Merriman to Callaway.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Isolated to scattered severe thunderstorms are possible late
Thursday afternoon and evening. Large hail, possibly 2 inches in
diameter or greater, and damaging winds could occur. The greatest
threat will generally be along and northeast of a line from
Valentine to O'Neill.

Severe storms are possible early next week, most likely Monday
afternoon and evening. Later forecasts will better pinpoint this
potential.

.SPOTTER INFORMATION STATEMENT...

Reports of wind damage and hail will be appreciated tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jun 3, 3:54 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 PM CDT WED JUN 3 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND GST     15 N NEWPORT            42.82N 99.33W
06/03/2020  E60.00 MPH       KEYA PAHA          NE   TRAINED SPOTTER

            8 TO 10 INCH DIAMETER TREE BRANCHES DOWN.

&&

CBROWN
Local storm report, Jun 3, 4:38 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 PM CDT WED JUN 3 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             12 NE ATKINSON          42.53N 98.98W
06/03/2020  M1.00 INCH       HOLT               NE   911 CALL CENTER

            DIME TO QUARTER SIZE HAIL COVERING THE GROUND

&&

SNIVELY
Special weather statement, Jun 3, 4:44 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service North Platte NE
444 PM CDT Wed Jun 3 2020

NEZ005-006-008-032230-
Brown NE-Eastern Cherry NE-Keya Paha NE-
444 PM CDT Wed Jun 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...
NORTHWESTERN BROWN AND WEST CENTRAL KEYA PAHA COUNTIES UNTIL 530 PM
CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm just
south of Valentine, moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Valentine and Norden.

This includes the following highways...
 Highway 20 between mile markers 198 and 211.
 Highway 97 between mile markers 137 and 141.
 Highway 83 between mile markers 202 and 207.
 Highway 12 between mile markers 26 and 29.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Nebraska.

LAT...LON 4274 10062 4286 10062 4289 10007 4271 10008
TIME...MOT...LOC 2143Z 270DEG 28KT 4281 10055

Snively
Special weather statement, Jun 3, 4:47 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
447 PM CDT Wed Jun 3 2020

NEZ005-008-032230-
Brown NE-Eastern Cherry NE-
447 PM CDT Wed Jun 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY AND
NORTHWESTERN BROWN COUNTIES UNTIL 530 PM CDT...

At 447 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles southeast of Valentine, moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Wood Lake and Antelope Peak.

This includes Highway 20 between mile markers 211 and 224.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Nebraska.

LAT...LON 4264 10044 4274 10044 4275 9989 4259 9989
TIME...MOT...LOC 2147Z 270DEG 28KT 4268 10035

Snively
Local storm report, Jun 3, 4:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
448 PM CDT WED JUN 3 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             11 NE ATKINSON          42.64N 98.82W
06/03/2020  M1.00 INCH       HOLT               NE   911 CALL CENTER

            DIME TO QUARTER SIZE HAIL COVERING THE GROUND

&&

SNIVELY
Local storm report, Jun 3, 5:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
502 PM CDT WED JUN 3 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             7 NW BROWNLEE           42.36N 100.72W
06/03/2020  M2.00 INCH       CHERRY             NE   TRAINED SPOTTER

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:20 PM CDTAreal Flood AdvisoryLBFHayes2 hr
Jun 3, 3:09 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock51 min
Jun 3, 3:22 PM CDTSpecial Weather StatementLBFCherry23 min
Jun 3, 3:44 PM CDTSpecial Weather StatementLBFCherry31 min
Jun 3, 3:50 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt40 min
Jun 3, 4:12 PM CDTSevere Thunderstorm WarningLBFCherry29 min
Jun 3, 4:23 PM CDTSevere Thunderstorm WarningLBFHolt52 min
Jun 3, 4:32 PM CDTSevere Thunderstorm WarningLBFCherry43 min
Jun 3, 4:38 PM CDTSevere Thunderstorm WarningLBFCherry52 min
Jun 3, 4:44 PM CDTSpecial Weather StatementLBFKeya Paha46 min
Jun 3, 4:47 PM CDTSpecial Weather StatementLBFBrown43 min
Jun 3, 4:57 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry48 min
Jun 3, 5:02 PM CDTSevere Thunderstorm WarningLBFCherry28 min
Jun 3, 5:11 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry36 min
Jun 3, 5:14 PM CDTSpecial Weather StatementLBFHooker46 min
Jun 3, 5:20 PM CDTSpecial Weather StatementLBFChase40 min
Jun 3, 5:21 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Thomas39 min
Jun 3, 5:22 PM CDTSpecial Weather StatementLBFKeya Paha38 min
Jun 3, 5:42 PM CDTSevere Thunderstorm WarningLBFChase63 min
Jun 3, 5:45 PM CDTSpecial Weather StatementLBFThomas45 min
Jun 3, 5:56 PM CDTSpecial Weather StatementLBFLogan49 min
Jun 3, 5:56 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Loup, Rock49 min
Jun 3, 5:59 PM CDTSpecial Weather StatementLBFRock31 min
Jun 3, 6:01 PM CDTSevere Thunderstorm WarningLBFHolt, Keya Paha, Rock44 min
Jun 3, 6:19 PM CDTSpecial Weather StatementLBFHayes41 min
Jun 3, 6:25 PM CDTTornado WarningLBFHolt, Rock35 min
Jun 3, 6:30 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Rock45 min
Jun 3, 6:37 PM CDTSpecial Weather StatementLBFRock23 min
Jun 3, 6:38 PM CDTSpecial Weather StatementLBFHayes52 min
Jun 3, 6:48 PM CDTSpecial Weather StatementLBFLoup42 min
Jun 3, 6:51 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes39 min
Jun 3, 6:53 PM CDTSevere Thunderstorm WarningLBFHolt52 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.